Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 2, 2009, 10:23 PM CDT for McCurtain County, Oklahoma; 4 counties in Arkansas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 10:23 PM CDT (03:23 UTC)
- Expired
- May 3, 2009, 2:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hempstead County, AR, Howard County, AR, Nevada County, AR, Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 129 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 10:30 PM CDT | FLASH FLOOD | Eagletown, OK | ONE ROAD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 030323
FFWSHV
ARC057-061-099-133-OKC089-030715-
/O.NEW.KSHV.FF.W.0009.090503T0323Z-090503T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...NASHVILLE...MINERAL
SPRINGS...DIERKS...
NORTHERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF PRESCOTT...
SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...HORATIO...DE QUEEN...
* UNTIL 215 AM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT CONTINUED TO INDICATE WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES OF TWO
TO THREE INCHES OF RAINFALL HAVE ALREADY OCCURRED ACROSS THE WARNED
AREA WITH ISOLATED AMOUNTS UP TO 5 INCHES POSSIBLE ACROSS WESTERN
MCCURTAIN COUNTY OKLAHOMA. RAINFALL RATES OF NEAR TWO INCHES PER
HOUR WILL BE POSSIBLE WITH THE STRONGER STORMS OVERNIGHT. A SERIOUS
FLASH FLOOD THREAT WILL CONTINUE THROUGH THE OVERNIGHT HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILLHAM...
CORINTH AND ATHENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3450 9446 3420 9446 3420 9425 3436 9425
3436 9393 3419 9391 3418 9380 3401 9381
3397 9337 3385 9328 3380 9311 3375 9403
3392 9441 3395 9439 3388 9448 3392 9513
3416 9517 3426 9514 3426 9505 3451 9505
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 9:26 PM CDT, 57 minutes earlier.
Area forecast discussion, May 2, 9:26 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SAT MAY 2 2009
.DISCUSSION...
MULTIPLE TSTM COMPLEXES CONTINUE TO DEVELOP NEAR A STATIONARY
FRONTAL BOUNDARY...WITH ADDITIONAL ACTIVITY UPSTREAM DEVELOPING
WEST OF METRO FTW. OVERALL...ACTIVITY HAS SHIFTED TO THE
SOUTH...BUT SO SLIGHTLY THAT SEVERAL INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS MUCH OF THE AREA NORTH OF INTERSTATE 20. SEVERE
WEATHER OVERNIGHT REMAINS A SIGNIFICANT THREAT. ACTIVITY BETWEEN
INTERSTATE 20 AND THE ARKANSAS STATE LINE IN EXTREME NORTHERN LA
HAS BEEN INCREASING SINCE SUNSET. ADDED TWO SOUTHCENTRAL AR
COUNTIES TO FLOOD WATCH...AS ACTIVITY HAS TRAINED THROUGH THAT
AREA. OVERALL...TEMPERATURES AND POPS LOOKING GOOD...WITH FAIRLY
STEADY TEMPS EXPECTED MOST OF THE NIGHT...OTHER THAN SOME
LOCALIZED RAIN COOLING. LEAVING POPS IN CHANCE CATEGORY SOUTHERN
SECTIONS...SEEMS THE BEST COMPROMISE AS WELL. ASIDE FROM EXPANSION
OF FLOOD WATCH...NO OTHER CHANGES NEEDED./VII/
&&
.AVIATION...
WILD RIDE ON THE AVIATION DESK THIS EVENING. WIDESPREAD SHOWERS AND
THUNDERSTORMS ONGOING...MAINLY ALONG AND NORTH OF THE I-20 CORRIDOR
OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. AS OF RIGHT NOW...ONLY
TXK AND ELD TERMINALS BEING EFFECTED BUT EXPECT THIS ACTIVITY TO
EXPAND SLOWLY SOUTHWARD...ENCOMPASSING TYR/GGG/SHV AND MLU TERMINALS
THROUGH THE NIGHT. WILL KEEP MENTION OF TSRA WITH AT LEAST MVFR
CEILINGS THROUGH THE NIGHT MOST AREAS AND THROUGHOUT THE DAY
TOMORROW. FRONTAL BOUNDARY WILL REMAIN JUST NORTH AND WEST OF
TERMINALS THROUGH THE NIGHT WITH WIND SHIFT NOT EXPECTED TO TAKE
PLACE UNTIL LATE IN THE DAY ON SUNDAY. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 77 58 76 60 / 60 70 40 10 10
MLU 68 79 59 74 58 / 50 70 50 20 10
DEQ 62 68 52 73 56 / 80 70 30 10 10
TXK 65 72 54 74 57 / 80 70 40 10 10
ELD 66 75 54 73 56 / 60 70 40 20 10
TYR 68 75 56 75 61 / 60 70 40 10 10
GGG 68 76 56 76 61 / 60 70 40 10 10
LFK 70 80 62 79 64 / 50 50 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124-125.
&&Hazardous weather outlook, May 2, 12:00 PM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 2 2009 ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100- BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA- RUSK-SMITH- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE AFTERNOON...BUT MORE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE. HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL... AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT... BUT MAY BE REQUIRED FOR SUNDAY. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION. SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS... PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS TO NEAR 6 TO 7 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, May 2, 8:19 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG 4 SSW YANTIS 32.89N 95.61W
05/02/2009 WOOD TX BROADCAST MEDIA
TREES DOWNED IN WESTERN WOOD COUNTY
&&
04Local storm report, May 2, 8:23 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 2 W EL DORADO 33.22N 92.70W
05/02/2009 UNION AR TRAINED SPOTTER
POWER LINES DOWNED WEST SIDE OF EL DORADO
&&
04Local storm report, May 2, 8:52 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
852 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM FLASH FLOOD 1 W BRADLEY 33.10N 93.67W
05/02/2009 LAFAYETTE AR STORM CHASER
ONE FOOT OF WATER OVER COUNTY ROADS 9 AND 4 WEST OF TOWN.
&&
MBERRYLocal storm report, May 2, 9:00 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND DMG HUTTIG 33.04N 92.18W
05/02/2009 UNION AR PUBLIC
TREES DOWN IN HUTTIG AREA
&&
04Local storm report, May 2, 9:14 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD PITTSBURG 33.00N 94.97W
05/02/2009 CAMP TX LAW ENFORCEMENT
NUMEROUS ROADS FLOODED THROUGHOUT THE COUNTY
&&
04Local storm report, May 2, 9:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD BLOOMBURG 33.14N 94.06W
05/02/2009 CASS TX EMERGENCY MNGR
REPORT OF WATER IN A HOME NEAR BLOOMBERG
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:03 PM CDT | Flash Flood Warning | SHV | McCurtain | 7 hr |
| May 3, 2:50 AM CDT | River Flood Warning | SHV | McCurtain | 10 hr |
| May 2, 7:04 PM CDT | Severe Thunderstorm Warning | SHV | Union | 26 min |
| May 2, 7:35 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| May 2, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| May 2, 8:50 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 55 min |
| May 2, 9:08 PM CDT | Flash Flood Warning | SHV | Little River | 12 hr |
| May 2, 10:16 PM CDT | Flash Flood Warning | SHV | Columbia, Union | 8 hr |
| May 3, 12:23 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 37 min |
| May 3, 1:01 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 59 min |
| May 3, 2:34 AM CDT | River Flood Warning | SHV | Columbia | 21 days |
| May 3, 8:42 AM CDT | Flash Flood Warning | SHV | Columbia, Hempstead, Lafayette, Little River, Miller, Nevada | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.